Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 29, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Dec 24, 2008, 4:50 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 4:50 AM EST (09:50 UTC)
- Expired
- Dec 24, 2008, 7:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 240950 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 450 AM EST WED DEC 24 2008 ...HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES... FLZ168-172-173-241800- /O.NEW.KMFL.CF.S.0029.081224T0950Z-081225T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 450 AM EST WED DEC 24 2008 STRONG HIGH PRESSURE WILL CONTINUE IN THE ATLANTIC TODAY AND THIS WILL PRODUCE AN EAST WIND OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH ALONG THE BEACHES OF PALM BEACH... BROWARD AND MIAMI-DADE COUNTIES. THE ONSHORE FLOW ALONG WITH LOW TIDE AROUND NOON WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES...AND SWIMMING IS STRONGLY DISCOURAGED. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
1 follow-up statement
000 WHUS42 KMFL 241743 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1243 PM EST WED DEC 24 2008 ...HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES... FLZ168-172-173-250000- /O.CON.KMFL.CF.S.0029.000000T0000Z-081225T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1243 PM EST WED DEC 24 2008 STRONG HIGH PRESSURE WILL CONTINUE IN THE ATLANTIC TODAY AND THIS WILL PRODUCE AN EAST WIND OF AROUND 20 MPH WITH GUSTS TO AROUND 25 MPH ALONG THE BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. THE ONSHORE FLOW WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES... AND SWIMMING IS STRONGLY DISCOURAGED. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 24, 3:47 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 24, 3:47 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
347 AM EST WED DEC 24 2008
...HIGH RISK OF RIP CURRENTS ATLANTIC WATERS THROUGH THIS EVENING...
.SHORT TERM...TODAY THROUGH TONIGHT...PATCHES OF LOW/MID LVL
CLOUDS CONTINUE TO MOVE WESTWARD ACROSS THE BAHAMA/WRN ATLC UNDER
A DEEP E/SE FLOW. ONE SUCH PATCH CURRENTLY (08Z) LOCATED OVER
ANDROS ISS SHOULD AFFECT PORTIONS OF SE FLORIDA (PROVIDED IT
REMAINS INTACT) THIS MORNING SOON AFTER SUNRISE. ALTHOUGH MOSTLY
CLOUDY CONDITIONS SHOULD PREVAIL, MOST PRECIP ASSOCIATED WITH
THESE PATCHES SHOULD BE RATHER LIGHT AND BRIEF. THE FREQUENCY OF
THESE PATCHES OF CLOUDS/MOISTURE SHOULD DIMINISH BY TONIGHT AS THE
SURFACE RIDGE OVER WRN ATLC MOVES EAST AND THE E/SE FLOW SLACKENS.
&&
.LONG TERM...THURSDAY THROUGH SUNDAY...MDLS CONTINUE TO SHOW A DEVELOPING
LARGE DEEP LAYER RIDGE FROM THE WRN CARIB/WRN ATLC NORTH ACROSS
THE PENINSULA AND ERN HALF OF THE COUNTRY. THIS RIDGE WILL
NOT ONLY BLOCK ANY MID-LATITUDE SYSTEM FROM APPROACHING S.
FLORIDA FROM THE NW, BUT ALSO WILL RESULT IN MODERATE TO STRONG
SUBSIDENCE. AS A RESULT VERY LOW CHANCES FOR PRECIP AND WARMER
TEMPS, WITH MAX TEMPS AS MUCH AS 5 TO 6 DEGREES ABOVE SEASONAL
VALUES AND MIN TEMPS AS MUCH AS 7 TO 10 DEGREES HIGHER.
MONDAY THROUGH TUESDAY...LATEST GFS RUN SHOWS A RATHER VIGOROUS
DISTURBANCE ERODING THIS RIDGE AS IT MOVES FROM THE GREAT LAKES TO
NEW ENGLAND BY SUN AFTERNOON. AS THE RIDGE YIELDS TO THIS
DISTURBANCE, A CDFNT MAY BE ABLE TO PENETRATE FURTHER SOUTH AND
REACH THE NRN PORTION OF THE PENINSULA MONDAY, HOWEVER, GFS HAS
THE DEEP LAYER FLOW BECOMING ZONAL QUICKLY ENOUGH FOR THE FRONT TO
LOSE ITS PUNCH AND STALL ACROSS CENTRAL FLORIDA BY TUESDAY.
KEEPING IN MIND THAT THIS IS STILL IN THE FAR FUTURE AND THIS
SCENARIO CAN CHANGE MANY TIMES, WL ONLY INTRODUCE MINOR CHANGES
FOR THIS PERIOD AT THIS TIME.
.MARINE...AS SFC HIGH CONTINUES TO MOVE EAST, SO WILL THE WINDS
DECREASE TODAY. MARINE CONDITIONS WILL IMPROVE SIGNIFICANTLY OVER
THE OFFSHORE GULF OF MEX WATERS THEREFORE THE SMALL CRAFT ADV FOR
THOSE WATERS WILL BE DISCONTINUED WITH THIS PACKAGE. ON THE OTHER
HAND, ROUGH CONDITIONS WILL STILL PREVAIL OVER ATLC WATERS AND
BISCAYNE BAY WITH SCA CRITERIA CONTINUING THIS MORNING. MORE
PLEASANT CONDITIONS SHOULD BE EXPECTED BEFORE THE END OF THE WEEK.
&&
.FIRE WEATHER...NO PROBLEMS EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 71 80 68 / 10 20 20 10
FORT LAUDERDALE 80 72 82 71 / 20 20 10 10
MIAMI 81 71 81 71 / 20 10 10 10
NAPLES 82 66 83 65 / 10 10 10 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ650-
AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ630.
GM...NONE.
&&
SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...30/KOBHazardous weather outlook, Dec 24, 4:43 AM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 443 AM EST WED DEC 24 2008 FLZ063-066>075-168-172>174-250045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 443 AM EST WED DEC 24 2008 ...HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES... ...ROUGH MARINE CONDITIONS IN THE ATLANTIC WATERS THROUGH TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: AN EAST WIND OF 15 TO 20 MPH AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES ALONG WITH LOW TIDE AROUND NOON WILL RESULT IN A HIGH RISK OF RIP CURRENTS. WAVES: SEAS IN THE GULF STREAM WILL BE UP TO 7 FEET TODAY SUBSIDING TO LESS THAN 6 FEET BY LATE TONIGHT AS THE WIND BEGINS TO DIMINISH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES WILL REMAIN ELEVATED THROUGH THE UPCOMING WEEKEND AS AN EAST WIND WILL CONTINUE. THE THREAT WILL DIMINISH EARLY NEXT WEEK AS THE HIGH PRESSURE WEAKENS AND SHIFTS EAST FARTHER INTO THE ATLANTIC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.